Perfect Algebraic Immune Functions

  • Meicheng Liu
  • Yin Zhang
  • Dongdai Lin
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7658)


A perfect algebraic immune function is a Boolean function with perfect immunity against algebraic and fast algebraic attacks. The main results are that for a perfect algebraic immune balanced function the number of input variables is one more than a power of two; for a perfect algebraic immune unbalanced function the number of input variables is a power of two. Also, for n equal to a power of two, the Carlet-Feng functions on n + 1 variables and the modified Carlet-Feng functions on n variables are shown to be perfect algebraic immune functions.


Boolean functions Algebraic immunity Fast algebraic attacks 


  1. 1.
    Armknecht, F.: Improving Fast Algebraic Attacks. In: Roy, B., Meier, W. (eds.) FSE 2004. LNCS, vol. 3017, pp. 65–82. Springer, Heidelberg (2004)CrossRefGoogle Scholar
  2. 2.
    Armknecht, F., Carlet, C., Gaborit, P., Künzli, S., Meier, W., Ruatta, O.: Efficient Computation of Algebraic Immunity for Algebraic and Fast Algebraic Attacks. In: Vaudenay, S. (ed.) EUROCRYPT 2006. LNCS, vol. 4004, pp. 147–164. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  3. 3.
    Carlet, C.: Boolean functions for cryptography and error correcting codes. In: Crama, Y., Hammer, P. (eds.) Boolean Methods and Models in Mathematics, Computer Science, and Engineering, pp. 257–397. Cambridge University Press, Cambridge (2010)Google Scholar
  4. 4.
    Carlet, C., Feng, K.: An Infinite Class of Balanced Functions with Optimal Algebraic Immunity, Good Immunity to Fast Algebraic Attacks and Good Nonlinearity. In: Pieprzyk, J. (ed.) ASIACRYPT 2008. LNCS, vol. 5350, pp. 425–440. Springer, Heidelberg (2008)CrossRefGoogle Scholar
  5. 5.
    Courtois, N.T., Meier, W.: Algebraic Attacks on Stream Ciphers with Linear Feedback. In: Biham, E. (ed.) EUROCRYPT 2003. LNCS, vol. 2656, pp. 345–359. Springer, Heidelberg (2003)CrossRefGoogle Scholar
  6. 6.
    Courtois, N.T.: Fast Algebraic Attacks on Stream Ciphers with Linear Feedback. In: Boneh, D. (ed.) CRYPTO 2003. LNCS, vol. 2729, pp. 176–194. Springer, Heidelberg (2003)CrossRefGoogle Scholar
  7. 7.
    Courtois, N.T.: Cryptanalysis of Sfinks. In: Won, D.H., Kim, S. (eds.) ICISC 2005. LNCS, vol. 3935, pp. 261–269. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  8. 8.
    Dalai, D.K., Maitra, S., Sarkar, S.: Basic theory in construction of Boolean functions with maximum possible annihilator immunity. Designs, Codes and Cryptography 40(1), 41–58 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Dalai, D.K., Gupta, K.C., Maitra, S.: Results on Algebraic Immunity for Cryptographically Significant Boolean Functions. In: Canteaut, A., Viswanathan, K. (eds.) INDOCRYPT 2004. LNCS, vol. 3348, pp. 92–106. Springer, Heidelberg (2004)CrossRefGoogle Scholar
  10. 10.
    Du, Y., Zhang, F., Liu, M.: On the Resistance of Boolean Functions against Fast Algebraic Attacks. In: Kim, H. (ed.) ICISC 2011. LNCS, vol. 7259, pp. 261–274. Springer, Heidelberg (2012)CrossRefGoogle Scholar
  11. 11.
    Feng, K., Liao, Q., Yang, J.: Maximal values of generalized algebraic immunity. Designs, Codes and Cryptography 50(2), 243–252 (2009)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Fischer, S., Meier, W.: Algebraic Immunity of S-Boxes and Augmented Functions. In: Biryukov, A. (ed.) FSE 2007. LNCS, vol. 4593, pp. 366–381. Springer, Heidelberg (2007)CrossRefGoogle Scholar
  13. 13.
    Gong, G.: Sequences, DFT and Resistance against Fast Algebraic Attacks. In: Golomb, S.W., Parker, M.G., Pott, A., Winterhof, A. (eds.) SETA 2008. LNCS, vol. 5203, pp. 197–218. Springer, Heidelberg (2008)CrossRefGoogle Scholar
  14. 14.
    Hawkes, P., Rose, G.G.: Rewriting Variables: The Complexity of Fast Algebraic Attacks on Stream Ciphers. In: Franklin, M. (ed.) CRYPTO 2004. LNCS, vol. 3152, pp. 390–406. Springer, Heidelberg (2004)Google Scholar
  15. 15.
    Li, N., Qu, L., Qi, W., Feng, G., Li, C., Xie, D.: On the construction of Boolean Functions with optimal algebraic immunity. IEEE Transactions on Information Theory 54(3), 1330–1334 (2008)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Li, N., Qi, W.-F.: Construction and Analysis of Boolean Functions of 2t+1 Variables with Maximum Algebraic Immunity. In: Lai, X., Chen, K. (eds.) ASIACRYPT 2006. LNCS, vol. 4284, pp. 84–98. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  17. 17.
    Liu, M., Lin, D., Pei, D.: Fast algebraic attacks and decomposition of symmetric Boolean functions. IEEE Transactions on Information Theory 57(7), 4817–4821 (2011)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Liu, M., Pei, D., Du, Y.: Identification and construction of Boolean functions with maximum algebraic immunity. Science China Information Sciences 53(7), 1379–1396 (2010)MathSciNetCrossRefGoogle Scholar
  19. 19.
    MacWilliams, F.J., Sloane, N.J.A.: The theory of error correcting codes. North-Holland, New York (1977)zbMATHGoogle Scholar
  20. 20.
    Meier, W., Pasalic, E., Carlet, C.: Algebraic Attacks and Decomposition of Boolean Functions. In: Cachin, C., Camenisch, J.L. (eds.) EUROCRYPT 2004. LNCS, vol. 3027, pp. 474–491. Springer, Heidelberg (2004)CrossRefGoogle Scholar
  21. 21.
    Pasalic, E.: Almost Fully Optimized Infinite Classes of Boolean Functions Resistant to (Fast) Algebraic Cryptanalysis. In: Lee, P.J., Cheon, J.H. (eds.) ICISC 2008. LNCS, vol. 5461, pp. 399–414. Springer, Heidelberg (2009)CrossRefGoogle Scholar
  22. 22.
    Rizomiliotis, P.: On the resistance of Boolean functions against algebraic attacks using univariate polynomial representation. IEEE Transactions on Information Theory 56(8), 4014–4024 (2010)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Rizomiliotis, P.: On the security of the Feng-Liao-Yang Boolean functions with optimal algebraic immunity against fast algebraic attacks. Designs, Codes and Cryptography 57(3), 283–292 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Tu, Z., Deng, Y.: A conjecture about binary strings and its applications on constructing Boolean functions with optimal algebraic immunity. Designs, Codes and Cryptography 60(1), 1–14 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Zeng, X., Carlet, C., Shan, J., Hu, L.: More balanced Boolean functions with optimal algebraic immunity and good nonlinearity and resistance to fast algebraic attacks. IEEE Transactions on Information Theory 57(9), 6310–6320 (2011)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Zhang, Y., Liu, M., Lin, D.: On the immunity of rotation symmetric Boolean functions against fast algebraic attacks. Cryptology ePrint Archive, Report 2012/111,

Copyright information

© International Association for Cryptologic Research 2012

Authors and Affiliations

  • Meicheng Liu
    • 1
  • Yin Zhang
    • 1
  • Dongdai Lin
    • 1
  1. 1.SKLOIS, Institute of Information EngineeringCASBeijingP.R. China

Personalised recommendations